MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32863
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during an unspecified procedure using a ncompass nitinol tipless stone extractor, the basket would not close properly.The procedure was completed successfully with another device.The patient did not experience any adverse effects as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use(ifu), sprcifications, and quality control data.The complainant returned two ncompass nitinol tipless stone extractors.The returned packaging confirms the reported lot number.Device a: device returned with the handle in the open position and the basket formation partially open.The basket formation width measures 5 mm.The mlla [male luer lock adapter] is loose.Th collet knob is tight and secure.Polyethylene terephtalate tubing [pett] measures 1.2 cm in length.Support sheath is partially severed 1 mm from mlla.The basket sheath is wavy in appearance.Function test determines the handle actuates the basket formation to the open position, but does not close completely without force.One wire in the basket formation is broken, no laser damage noted.Device b: device returned with the handle in the open position and the basket formation in the open position.The [male luer lock adapter] was loose.The collet knob was tight and secure.The polyethylene terephtalate tubing [pett] measures 1.5 cm in length.The basket sheath is severely bent at the base of the support sheath.There were kinks in the basket sheath located 17 cm from the distal tip and again at 19.5 cm and 66.5 cm from the distal tip of the basket sheath.A function test determined the handle does actuate the basket formation to the open position, but does not close completely.With the handle in the closed position, the basket sheath is severed 4 mm from the distal tip of the support sheath.With the handle in the open position, the coil protrudes from the basket sheath in a loop.The basket sheath is accordion near the separation.One wire in the basket formation has a pulled or stretched appearance.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history revealed no additional complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The ifu provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Both devices were found to have baskets that would not fully close due to sheath damage.All devices are inspected for damage and functionality during production.It is likely there were factors related to the procedure that resulted in device damage.Either user technique or anatomical issues could have resulted in the observed damage.A definitive cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8760136
Report Number1820334-2019-01614
Device Sequence Number1488962
Product Code FFL
UDI-Device Identifier00827002328631
UDI-Public(01)00827002328631(17)210912(10)9157002
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Model NumberG32863
Device Catalogue NumberNCT4-024115-MB
Device Lot Number9157002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1